MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TRIGL; TRIGLYCERIDES GPO WITHOUT FREE GLYCEROL

ROCHE DIAGNOSTICS TRIGL; TRIGLYCERIDES GPO WITHOUT FREE GLYCEROL
Catalog Number 05171407190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas 8000 cobas c 701 module is 19p8-02.The serum patient sample is suspected to have a high concentration of ascorbic acid.The patient sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable trigl triglycerides and chol2 cholesterol gen.2 results from one patient sample tested on the cobas 8000 cobas c 701 module.This mdr is for the trigl assay.Please refer to mdr with a1.Patient identifier (b)(6) for the chol2 assay.The reported complained that the patient sample had chol2 and trigl results close to zero but the hdl-c and ldl-c totaled to over 100 mg/dl (hdl = 52 mg/dl; ldl = 53 mg/dl).The physician did not believe the results because they could not be correct and were incompatible with life.The reporter stated that there is an interference due to the therapy of paracetamol intoxication indicated in the four assays mentioned and also another interference for the chol2 and trigl assays.On (b)(6) 2024: the initial trigl result was <5 mg/dl.The first repeat result was <5 mg/dl.On (b)(6) 2024: the second repeat result was <5 mg/dl.
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The investigation sent the patient sample to another laboratory and was tested for triglycerides and cholesterol using a competitor assay and analyzer.The results are: triglycerides - 74 mg/dl.Cholesterol - 13 mg/dl.The investigation determined that the triglycerides assay from the competitor analyzer contains ascorbic acid oxidase; the result is acceptable and probably correct.The investigation determined that the cholesterol assay from the competitor analyzer does not contain ascorbic acid oxidase; the assay's cholesterol result is probably falsely low and is comparable to roche's cholesterol results.The investigation determined that the event was caused by an interferent (patient sample suspected to have a high concentration of ascorbic acid).Trigl product labeling states "exception: ascorbic acid and calcium dobesilate cause artificially low triglyceride results.Intralipid is directly measured as analyte in this assay and leads to high triglyceride results.The investigation did not identify a product problem.

Brand Name
TRIGL
Common Device Name
TRIGLYCERIDES GPO WITHOUT FREE GLYCEROL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18776406
Report Number1823260-2024-00537
Device Sequence Number8383017
Product Code CDT
UDI-Device Identifier04015630925117
UDI-Public04015630925117
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K873049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05171407190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL 300; AMIODARON 200; ATORVASTATIN 40; CLOPIDOGREL 75; EPLERENON; ISOPROLOL 5; ISOTRETINOIN 5; KALINOR RETARD; L-THYROXIN 75; PANTOZOL B. BED.; TILIDIN 50/4; TORASEMID 20
Patient SexUnknown